Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Took several medications during unplanned pregnancy. Its effect on health of fetus. Should I terminate pregnancy?

I am six weeks pregnant and just found out. I am very concerned because this pregnancy was unplanned and I take several daily medications . These include; Percocet 10/325 tid, tramadol 100mg tid, Wellbutrin 300mg qd, tizanadine 8mg qhs and a dietary supplement , oxielite once daily in am. I also took emergency contraception when our birth control method failed. I am concerned about the health and viability of the fetus after exposure to those medications in the first trimester and also concerned about the side effects of stopping the medications through the pregnancy. I am considering termination of the pregnancy because I am so concerned about the potential effects of the medications on the fetus and my physical/emotional wellbeing if I discontinue or lower the dosage of my medications. This is not a preferred choice and I would like to continue the pregnancy and make adjustments accordingly. What are your reccomendations for use of these medications durring pregnancy, D/C, or taper down? Could there be damage to fetal development related to the polypharmacy at this point? My sincere thanks for your attention.
Asked On : Thu, 24 May 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
baring few drugs no drug is absolutely safe in pregnancy.

looking at the no. of drugs u have been exposed to and also the thing that you had taken emergency contraception warrants caution.

its upto you to decide whether to cont. the pregnancy or not taking into consideration the risk that your baby might suffer.

take ur own decision.

here is list of some of the drugs that might cause comp.

Angiotensin-converting enzyme inhibitors and angiotensin-receptor blockers
Aminopterin, Androgens, Bexarotene, Bosentan, Carbamazepine, Chloramphenicol, Chlorbiphenyls, Cocaine, Corticosteroids, Cyclophosphamide, Danazol, Diethylstilbestrol (DES), Efavirenz, Etretinate, Isotretinoin, Leflunomide, Lithium, Methimazole, Methyl mercury, Methotrexate, Misoprostol, Mycophenolate, Paroxetine, Penicillamine, Phenobarbital, Phenytoin, Radioactive iodine, Ribavirin, Streptomycin,, Tetracycline, Thalidomide, Tobacco, Toluene, Tretinoin, Valproate, Warfarin
Answered: Thu, 24 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor